Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 39, NWS Norman, OK

March 25, 1995Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 1995, 7:28 AM CST for Roger Mills County, Oklahoma. It was in force for 47 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 25, 1995, 7:28 AM CST (13:28 UTC)
Expired
Mar 25, 1995, 8:15 AM CST
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 251325 RRA
SVROKC
OKC129-251415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
728 AM CST SAT MAR 25 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     ROGER MILLS

INCLUDING THE FOLLOWING LOCATIONS
     ANGORA...CHEYENNE...DEMPSEY...MACKIE...RANKIN...REYDON...
     ROLL AND STRONG CITY

AT 728 AM CST RADAR INDICATED SEVERE THUNDERSTORMS FROM MACKIE TO
SWEETWATER MOVING NORTHEAST AT 50 MPH. HAIL TO HALF DOLLAR SIZE AND
DAMAGING STRAIGHT LINE WINDS ARE LIKELY AS THESE STORMS APPROACH THE
CHEYENNE AND STRONG CITY AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.


LAT...LON 3545  9972 3541  9997 3562  9998 3602  9938
          3570  9938

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:40 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 25, 4:40 AM CST, 2 hours 48 minutes before
FPUS3 KOKC 251036
AFDOKC
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
440 AM CST SAT MAR 25 1995

THIS ONE LOOKS LIKE TROUBLE. ALL PARAMETERS APR TO BE COMING TOGTHR FOR
MAJOR SVR OUTBREAK ACRS PTNS OF FCST AREA THIS AFTN AND TNGT. MDLS HV
SLOWED PROGRESS OF SHTWV PROGGED TO LIFT NEWD ACRS TX/OK FM PREV RUNS,
WTH TIMING NOW MORE OPTIMAL FOR AFTN/EVE FLAREUP ALG AND AHD OF DRYLN
WRN OK AND NRN TX. THERMODYNAMICS VRY FVBL WITH WM RDG PROGGED NWD ACRS
WRN TX AND LL MOIST AXIS POISED FRTHR E ACRS CNTR TX AND WRN OR CNTRL OK
THIS AFTN. SLY LLJ PROGGED AT 30-40KT THRU CNTRL/ERN OK WHILE WLY UPR
JET WITH 100KT MAX PUNCHES EWD OUT OF SRN NM INTO WRN TX. RESULTANT
SHEAR PROFILE GIVES FCST HELICITIES OF 150 UP TO OVR 400, DEPENDING ON
MDL AND AMT OF STORM DEVIATION. MDLS AGN APR TO UNDERESTIMATE AMT OF LL
MSTR RTN AND THEREFORE AMT OF INSTBY. ALTHO CRNT ELY COMPONENT OF BNDRY
LYR FLOW IS PULLING SOMEWHAT DRIER AIR INTO CNTRL/ERN OK, EXPC LL FLOW
TO VEER AND DEWPTS TO RISE FRTHR E LTR TDA AS SFC LOW BCMS ESTBLSHD
INVOF SWRN KS OR OK PNHDL. RESULTANT LL MSTR FEED CPLD WITH MID-LVL
COOLING BY EVE AND DRY PUNCH AT MID LVLS YIELDS EXPCD LIS OF -5 TO -9,
CAPES 1500-3000 J/KG, EHI OF 2-5, BRN 20-50, AND MID LVL LAPSE RATES
(H7-H5 DELTA T) OF 18-21 ACRS FCST AREA DURG AFTN.

EXPC DRYLN TO PUNCH EWD INTO WRN OK AND NCNTRL TX DURG AFTN, MOST LKLY
FRTHR E THAN MDL SFC PROGS, WITH CONVCTN DVLPG ALG/AHD OF IT. DRYLN
EXPCD TO CONT DRIVING EWD INTO CNTRL OK EARLY TNGT AND EVENTUALLY INTO
ERN OK BY SUN MRNG AS SFC LOW WINDS UP AND MOVS NEWD ACRS KS. WITH
INSTBY AND SHEAR EXPCD TO BE HIGHLY FVBL, WE ANTICIPATE SUPERCELL DVLPMT
THIS AFTN EVE FOLLOWED BY PSBL EVOLUTION INTO A SQLN OR MCS TNGT.

NUFF SAID. WE PLAN TO GO HIGH RISK ACRS TX ZNS AND WRN HLF OK IN
630AM TSTM OTLK. WL ALSO MENTION PSBL HVY RAINERS, ESPLY SERN ZNS TNGT.
OTRW WL SIMPLY GO WITH MOS TEMPS ON THIS ONE. WNDS LKLY TO KICK UP FM SW
BHD DRYLN IN SWRN/WRN ZNS LTR TDA, AND ACRS MUCH OF FCST AREA - ESPLY N
- ON SUN IN RESPONSE TO DVLPG KS LOW.   MLB

HBR   78  45  66  42 / 80  30  10  10
OKC   71  49  66  43 / 80  60  10  10
SPS   78  50  69  42 / 80  30  10  10
GAG   75  42  62  34 / 60  30  10  10
PNC   70  48  65  42 / 80  60  10  10
DUA   72  52  74  48 / 60  80  30  10

.OKC...CAUTION ON AREA LAKES TDA ZNS 4>53 /ALL OF WRN/CNTRL/SERN OK/.
.TX...CAUTION ON AREA LAKES ZNS 83>90.

In the hours before

Local storm report, Mar 25, 2:21 AM CST, 5 hours 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 AM CST SAT MAR 25 1995

TIME        COUNTY            EVENT

218 AM      ROGER MILLS       HAIL UP TO 1 1/2 INCH DIAMETER COVERING
 N                             THE GROUND AT SWEETWATER.

BSC
Local storm report, Mar 25, 2:25 AM CST, 5 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 AM CST SAT MAR 25 1995

TIME        COUNTY            EVENT

218 AM      ROGER MILLS       HAIL UP TO 1 1/2 INCH DIAMETER COVERING
                              THE GROUND AT SWEETWATER.

BSC
Special weather statement, Mar 25, 5:44 AM CST, 1 hour 44 minutes before
OKZ004>053-TXZ083>090-261200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 AM CST SAT MAR 25 1
Special weather statement, Mar 25, 5:44 AM CST, 1 hour 44 minutes before
OKZ004>053-TXZ083>090-261200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 AM CST SAT MAR 25 1

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:20 AM CSTSevere Thunderstorm WarningOUNRoger Mills40 min
Mar 25, 3:00 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills45 min
Mar 25, 3:10 AM CSTSevere Thunderstorm WarningOUNEllis35 min
Mar 25, 3:39 AM CSTSevere Thunderstorm WarningOUNHarper36 min
Mar 25, 3:45 AM CSTSevere Thunderstorm WarningOUNCuster, Roger Mills45 min
Mar 25, 6:58 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills32 min
Mar 25, 7:49 AM CSTSevere Thunderstorm WarningOUNGreer26 min
Mar 25, 8:35 AM CSTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills25 min
Mar 25, 8:50 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills25 min
Mar 25, 9:03 AM CSTSevere Thunderstorm WarningOUNCotton27 min
Mar 25, 9:20 AM CSTSevere Thunderstorm WarningOUNRoger Mills40 min
Mar 25, 9:45 AM CSTSevere Thunderstorm WarningOUNHarmon45 min
Mar 25, 10:30 AM CSTSevere Thunderstorm WarningOUNHarper30 min
Mar 25, 10:37 AM CSTSevere Thunderstorm WarningOUNGreer, Jackson53 min
Mar 25, 10:58 AM CSTSevere Thunderstorm WarningOUNKiowa32 min
Mar 25, 11:01 AM CSTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman29 min
Mar 25, 11:20 AM CSTSevere Thunderstorm WarningOUNWashita40 min
Mar 25, 11:50 AM CSTSevere Thunderstorm WarningOUNCaddo40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.